Use this search box to search our site
Not what you're looking for? CLICK HERE INSTEAD
The response to the question below was authored by Marc Mitnick DPM
pain in the middle of foot
I stepped in a pothole when I was out walking about a year and a half ago. My one foot turned inward as I stepped on it. I thought it was just bruised cause the pain went away in a couple days or so. Now I stand at work 8-10 hours a day usually 40 hrs a week but sometimes more, and my same foot is hurting kinda the same pain I felt before when stepped in pot hole but worse now. And my Dr. said an old injury can come back. It's like the middle of the foot hurts and sometimes will hurt really bad in the morning that I can't walk on it and I will have to soak it in warm epsom salt water and wear a brace on it. My family Dr. thinks its something to do with the tendons or ligaments cause when he pushed up on the toes it hurts. It's not sprained cause it never swelled up but it hurts alot lately. He has me take inflammatory pain killers for it such as naproxin but I don't think it does much for it. He said he might have to refer me to an orthopedic and I might need special orthic inserts for my shoes. What do you think it is and what can I do to get the pain to stop so I can stand and sleep comfortably with out all this pain. Sometimes even after soaking it in warm epsom salt water don't help much anymore either. I can still feel the achy feeling after I soak it. The X-ray the Dr. took was fine also. Thanks for your time.RESPONSE
An eighteen month old injury needs more than an x-ray to determine what is actually going on with your foot.
I do agree with your doctor that it is probably a soft tissue injury meaning either a ligament, tendon or perhaps muscle injury. The thing is we do not know how severe an injury. What we do know is that in 18 months it has not healed.
If an MRI is not an option due to insurance issues or otherwise, then you could try wearing a walking boot for at least six weeks which would immobilize your foot and hopefully allow your foot to heal.
I do not recommend just taking naprosyn or any other anti-inflammatory medication for long term periods as that is not a solution and these types of medications can have adverse effects if taken for prolonged periods. See about getting that MRI.
Marc Mitnick DPMDISCLAIMER
Click here to post comments
Return to Ask the doctor.
Johns Hopkins Medicine
University of Rochester Medical Center
American Academy of Pediatrics
Penn State Medical Center
National Institutes of Health
Columbia University Department of Rehabilitation
Stanford Health Care
Illinois Bone and Joint Institute
Mount Sinai Hospital
Institute for Chronic Pain
University of Florida Health
American Family Physician
University of Maryland Medical Center